Stomach reactions with Meds.. :O(

Hi All

I would love some of your opinions please...

I've been on MTX for almost 2 years and apart from the stuffy nose I seam to be coping well but now they have added Sulpha & More recently Hydroxychoroquine (6 weeks now) I seem to be struggling with my diet... I tried Leflunomide for 6 weeks but it threw my blood pressure through the roof & still suffering since I stopped (140-138/110-106& taking 7.5mg daily Ramipril)

I've been struggling with my Diet/Stomach reactions and heard many people have changed theirs.. my question is to what? Do you cut out Dairy foods?

The problems seem to have started since they upped my dose of Ramipril (which I don't think is working!) I also try to have a low salt diet.

I would normally have strong constitution but seem to be getting more sensitive the older I get?

Any opinions would be welcome!


5 Replies

  • Hiya Sara. I think each has the potential to cause stomach problems, including ramipril but it's working out which isn't it? If you're on MTX tablets you could ask about changing to injections but it's not as simple for SSZ & LEF. You could ask the question of your Rheumy or nurse or alternatively maybe your Practice Pharmacist at your GP Surgery or if you use a particular Chemist if the Pharmacist could help.

    Have you tried a low fat & a more bland diet? I guess trying the low salt is because of high BP? Probably better to try that first as it's already been suggested then you know if it's working but you still need help about the stomach issue. Keep hydrated, plenty of water helps in some cases, I take MTX & whilst I do drink water sometimes you start to slosh a bit! Oh & folic acid, if you're not on max dose you could ask if increasing the days you take it would help.

    Sorry if this isn't particularly helpful & I do hope you find the cause. If it turns out to not be any of your meds then the GP is your next step I would think, see if there's something else underlying. It's miserable I know, SSZ has had me wishing I'd not started it.

  • Hi Sara,

    Sorry to hear you feel you med regime is not doing the trick for you.

    When you say that you seem to be struggling with your diet... in what way are you struggling?

    If I want to protect my stomach or its feeling a bit delicate I take slippery elm powder in my porridge or in a little almond milk at the end of the day but be sure not to take it before meds as it can interfere with their absorption.

    Diet wise I am not squeaky clean but am definitely better for steering clear of processed foods and eating more fresh fruit and veg. I keep my gluten consumption down and have almond milk rather than cows. I find too many potatoes, tomatoes and/or peppers brings on joint aches.

    All the best


  • I've cut out meat, and avoid most sugar, wheat, cows milk products and processed foods. Is there anything that you would find really hard to give up? If so it might be worth cutting it out of your diet for 2 weeks to see if you feel better. Very often the foods we are 'addicted' to are the ones doing the harm.

  • Hi All

    Many thanks for the replies.. I found out (after a nasty week with loosing blood) that it's the Ramipril causing the interactions with the MTX, SULPHA & Hydroxy. I have (I hope) finally got it out of my system & the issue's have stopped.. Just waiting for my 'daily routine' to return to normal.. :O)

    & it would appear that the new Blood Pressure Meds are working too! I already abstain from as much Dairy as I can.. tho I do confess to having the odd croissant for breakfast! with fresh strawberries of course!

    Soldier on with this awful disease we must!

  • That must be a relief & good to know you react positively to the ramipril substitute. Hope it continues. :)

You may also like...